MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-90/I16-30
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Codes Failure of Implant (1924); Occlusion (1984)
Date of Event 10/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot history records related to the subject device referenced in this complaint record were reviewed for potential contributing factors for the failure mode(s) described in this event.A review of the device quality records showed that the device(s) demonstrated compliance to established procedures and specifications at the time of manufacture.Device remains implanted in the patient.
 
Event or Problem Description
An afx bifurcated and suprarenal were initially implanted.The patient presented emergently four (4) years post op to a different hospital with cold left leg.The cta showed a complete occlusion of the left graft limb and thrombus within the main body of the stent graft, with a smaller luminal flow and outflow out of the right limb.The cta also showed evidence of twisting and compression of the left afx limb that likely occurred at the time of implant, and insufficient overlap between the two (2) non-elgx stents distal to the afx limb in lci / lei which also narrowed luminal flow and subsequent loss of patency.A re-intervention was performed where two (2) self-expanding stents were placed in the left limb to restore flow.Another re-intervention was completed to reline the entire stent graft to cover the thrombus in originally placed main body and to address the distal stents in left common and left external iliac.As of the date of this report, there have been no additional patient sequelae reported and the patient will continue to be monitored.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, clinical was able to find substantial evidence to support the following reported events of left graft limb complete occlusion, self-expanding stent in left limb, secondary endovascular procedure complaints.The left limb twisted during the initial implant complaint was not confirmed.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined; however, it was noted that the off-label placement of the non-endologix stent at the implant procedure contributed to the left limb graft occlusion.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8113802
Report Number2031527-2018-00900
Device Sequence Number16551784
Product Code MIH
UDI-Device Identifier00818009010230
UDI-Public(01)00818009010230
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/16/2017
Device Model NumberBA25-90/I16-30
Device Lot Number1275839006
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer12/12/2018
Initial Report FDA Received Date11/28/2018
Supplement Report FDA Received Date03/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELA SUPRARENAL-1275405010
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR